MAUDE Adverse Event Report: SMITH & NEPHEW, INC. DYNOMITE 2.0 PK W/NDL 12-0 ULTRABRAID; STAPLE, FIXATION, BONE

SMITH & NEPHEW, INC. DYNOMITE 2.0 PK W/NDL 12-0 ULTRABRAID; STAPLE, FIXATION, BONE
Catalog Number 72201881
Medical Device Problem Codes Detachment of Device or Device Component (2907); Material Deformation (2976)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 10/04/2023
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Internal complaint reference (b)(4).
 
Event or Problem Description
It was reported that during set up, when opening the box, the dynomite 2.0 pk implant and thread were separated.There was a back-up device available, and there was a non-significant delay reported.There was no patient involvement.
 
Additional Manufacturer Narrative
H2: additional information: h6: medical device problem code.H3, h6: the reported device was received for evaluation.A visual inspection revealed it was returned in original packaging with the batch number of the complaint on the label.The anchor and suture are off the insertion device, the anchor is slightly deformed at its proximal end.A functional evaluation could not be performed due to the anchor has already been deployed.A review of device records showed there were no indications to suggest that the product did not meet manufacturing specifications upon release for distribution.A complaint history review found no similar reported events.A risk management review found that the reported failure and/or harm was documented appropriately, and there were no indications to suggest the anticipated risk is not adequate.A review of the assembly procedure found that the anchor is threaded with the suture and the anchor/suture/needle assembly is attached to the shaft tip.The root cause of the reported event could not be determined since findings cannot lead to a clear cause of the reported event.Factors that could have contributed to the failure include an unintended impact event inconsistent with normal use.No containment or corrective actions are recommended at this time.

Brand Name
DYNOMITE 2.0 PK W/NDL 12-0 ULTRABRAID
Common Device Name
STAPLE, FIXATION, BONE
Manufacturer (Section D)
SMITH & NEPHEW, INC.
130 forbes blvd.
mansfield MA 02048
Manufacturer (Section G)
SMITH & NEPHEW, INC.
130 forbes blvd.
mansfield MA 02048
Manufacturer Contact
holly topping
7000 west william cannon drive
austin, TX 78735
5123913905
MDR Report Key18217149
Report Number1219602-2023-02314
Device Sequence Number20486514
Product Code JDR
UDI-Device Identifier03596010619068
UDI-Public03596010619068
Combination Product (Y/N)N
Initial Reporter CountryKS
PMA/510(K) Number
K081511
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Other,Foreign,Company Representative
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 01/30/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number72201881
Device Lot Number2101799
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 11/08/2023
Supplement Date Received by Manufacturer01/25/2024
Initial Report FDA Received Date11/28/2023
Supplement Report FDA Received Date01/30/2024
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured09/21/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown